Puerto Rico, 2025

Flood in Puerto Rico, February 8, 2025

February 8, 2025 · NWS SJU · 1 event in 1 county or zone

Breezy northeast trades promoted an advective weather pattern with scattered to locally numerous showers affecting the north-central to northeastern sections of Puerto Rico during the second week of February.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Breezy northeast trades promoted an advective weather pattern with scattered to locally numerous showers affecting the north-central to northeastern sections of Puerto Rico during the second week of February.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 8, 10:58 AM AST, 4 hours 2 minutes earlier.

Area forecast discussion, Feb 8, 10:58 AM AST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1058 AM AST Sat Feb 8 2025

.UPDATE...
Trade wind showers were observed through the morning hours across
the USVI, Vieques, Culebra, and most of eastern and northern PR.
Some showers made it further inland over central PR due to the
strong trades. The Doppler radar estimated around half an inch of
rain over el Yunque area since midnight. Max wind gusts were
between 25 and 31 mph. Temperatures were in the low 80s across
the lower elevations as of 10:30 AM. Breezy conditions and scattered
showers will continue through the rest of the day across the
islands.

.AVIATION...

(12Z TAFS)

Mainly VFR expected...except in brief MVFR cigs at FL025-FL030 due
to quick trade wind SHRA across the USVI terminals and TJSJ thru
the fcst period. The latest 08/12z TJSJ upper air sounding indicated
ENE winds at 11-22 kts blo 2500 ft.

&&

.FIRE WEATHER...

As of 10:30 AM, RAWS stations across SW PR were indicating RH's
between 52%-63% and wind speeds at less than 10 mph in the
southern coastal plains under a weak southerly sea breeze, and a
max gust of 17 mph in Maricao. Although cloudiness and quick
moving showers are increasing along portions of the Cordillera,
conditions could become briefly favorable for the spread of
wildfires across SW PR before the onset of afternoon shallow
convection.

&&

.PREV DISCUSSION... /issued 453 AM AST Sat Feb 8 2025/

SYNOPSIS...

Variable weather conditions will continue throughout the weekend across
the local islands. Breezy to locally windy conditions will also
persist. Hazardous marine conditions will persist due to wind-
driven seas creating choppy conditions across most exposed waters
and local passages. For the next few days, dry and breezy
conditions in combination with low humidity will result in
favorable conditions for fire spread today.

SHORT TERM...Today through Monday...

A variable weather pattern prevailed across the region, bringing
periods of shower activity that mainly affected the north and
northeastern parts of Puerto Rico. Breezy conditions accompanied the
passing showers, under a steady 15-20 kt east-northeast wind flow.
Despite the occasional rainfall, temperatures remained seasonable,
with overnight lows ranging from the low to mid-70s across coastal
and lower elevation areas, while higher elevations experienced
cooler conditions, with temperatures dipping into the low 60s.

A mid-level ridge will continue to dominate the region through the
weekend, with a brief weakening expected from tonight into Sunday
due to a frontal boundary well north of the region moving eastward
into the northeastern Atlantic. This scenario will maintain moderate
to fresh east-northeast winds, promoting breezy conditions with
sustained winds in the range of 15 to 20 mph and gusty winds up to
30 mph. Given the expected conditions, the sea breeze influence will
not be significant. In terms of moisture levels, low-level moisture
will be the main factor for shower development, with PWAT values
ranging between 1.2 to 1.4 inches. As a result, showery conditions
will persist across Puerto Rico and the U.S. Virgin Islands.
However, these fast-moving showers are not expected to cause
significant flooding. The most frequent rainfall activity will favor
the north-central, northeast, and east-coastal regions of Puerto
Rico, though the probability of exceeding 0.5 inches of daily
accumulation remains low at around 30%.

Similar weather conditions are expected on Monday, with an east-
northeast flow continuing across the islands due to the influence of
a broad surface high-pressure system extending from the western
Atlantic into the central Atlantic. Therefore, a similar weather
pattern will persist, with showers likely during the early morning
and evening hours.

LONG TERM...Tuesday through Saturday...

A surface high pressure extending across the northern Atlantic, will
be the most dominant feature for the long term period. The presence
of the surface high will maintain a tight pressure gradient,
therefore, promoting breezy to windy conditions through the end of
the period. Windy conditions, will promote fast moving patches of
moisture reaching the islands, resulting in quick passing showers
mainly across eastern and northern Puerto Rico and the U.S. Virgin
Islands.

Precipitable water content values are expected to remain slightly
below normal in the range between 1.3 and 1.5 inches. A mid-level
ridge will maintain stable and dry conditions most of the week. At
this moment, no significant shower activity is anticipated. By the
end of the period into the weekend, a mid-to-upper level trough will
increase instability across the area. Under this pattern, and
increase in rainfall activity is likely over the islands. Seasonal
temperatures will remain across the region with highs in the low to
mid 80s along the coastal and urban areas of Puerto Rico and the
U.S. Virgin Islands. In addition, lows will remain in the range from
the low to mid 70s across the coastal areas, and from the low to mid
60s in the higher elevations.

AVIATION...

(06Z TAFS)

Mainly VFR conditions are expected to prevail across all terminals
during the next 24 hours. However, trade wind -RA to SHRA will
continue to move at times across east located terminals through
during the period. Winds will continue from the ENE at 10 knots or
less, increasing 15-20 kt aft 08/13Z across all sites.

MARINE...

A surface high pressure over the central Atlantic will maintain
moderate to fresh east to northeast winds. This conditions will
persist over the next few days resulting in choppy seas across most
local waters and hazardous conditions for small craft, particularly
across the offshore Atlantic waters and local Caribbean passages.

BEACH FORECAST...

There is a moderate risk of rip currents across most beaches in
Puerto Rico and the U.S. Virgin Islands. Some localized exposed
beaches along the north and northeast coasts may present a higher
threat due to bathymetric features or jetties along the shore.
Beachgoers are urged to visit designated swimming areas along the
exposed northern coasts of Puerto Rico and the U.S. Virgin
Islands.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...Small Craft Advisory until midnight AST Sunday night for AMZ711-
     723.

&&

SHORT TERM...DS
LONG TERM....GRS
AVIATION...DS
Hazardous weather outlook, Feb 8, 5:02 AM AST, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
502 AM AST Sat Feb 8 2025

AMZ711>745-PRZ001>013-090915-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
502 AM AST Sat Feb 8 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas across most of northern and eastern Puerto Rico, and
over southwest PR in the afternoon hours. Urban and small streams
flooding is possible.

.Wind...Breezy conditions. Unsecured items could blow around.

.Marine Conditions...Seas equal or greater than 7 feet across
the offshore Atlantic and the Anegada Passage. Hazardous
conditions for small craft.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone particularly across all east, northern, and southern
beaches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Variable weather conditions will continue over the period,
enhanced by the breezy trades. Patches of low-level moisture will
move into the region each day, promoting a limited flooding
threat across the east/northeast sections of PR. Choppy wind-
driven seas will continue to maintain Small Craft Advisories in
effect for the Atlantic waters and portions of the local passages.
A moderate risk of rip currents will continue, possibly becoming
high during the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

AMZ716-726-VIZ001-002-090915-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
502 AM AST Sat Feb 8 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Wind...Breezy conditions. Unsecured items could blow around.

.Marine Conditions...Seas equal or greater than 7 feet across
the offshore Atlantic and the Anegada Passage. Hazardous
conditions for small craft.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone particularly across all east, northern, and southern
beaches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Breezy to locally strong winds will prevail for most of the
period. Choppy wind-driven seas will continue to maintain Small
Craft Advisories in effect for the Atlantic waters and portions of
the local passages. A moderate risk of rip currents will
continue, possibly becoming high during the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Toa Alta

When
February 8, 3:00 PM AST
Where
Toa Alta County, 2.88 mi NNW of Toa Alta to 2.74 mi NNW of Toa Alta
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
18.388, -66.249

A 911 report indicated flooding on Palmer Street near Toa Alta COOP.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2025Every state in 2025This day in weather historyWarnings in Puerto Rico, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1231020.